Alert archive / Texas / Special Weather Statements in 2018

Special Weather Statement, NWS Houston/Galveston, TX

August 7, 2018Polk County, San Jacinto County, Texas

NWS Houston/Galveston, TX issued this special weather statement at Aug 7, 2018, 3:39 PM CDT for Polk County, San Jacinto County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2018, 3:39 PM CDT (20:39 UTC)
Expired
Aug 7, 2018, 4:30 PM CDT
In force
51 min
Issued by
NWS Houston/Galveston, TX

Counties Polk County, TX, San Jacinto County, TX

The radar

The Houston radar (KHGX), 120 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2018-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2838 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2018-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2838 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

297 
WWUS84 KHGX 072039
SPSHGX

Special Weather Statement
National Weather Service Houston/Galveston TX
339 PM CDT TUE AUG 7 2018
 
TXZ164-178-179-199-200-072130-
San Jacinto TX-Northern Liberty TX-Polk TX-Montgomery TX-Trinity TX-
339 PM CDT TUE AUG 7 2018

...SPECIAL WEATHER STATEMENT...

At 339 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cleveland, moving north at 20 mph.

Winds in excess of 35 mph will be possible with this storm.

Locations impacted include...
Cleveland, Livingston, Shepherd, Onalaska, Coldspring, Point Blank,
Goodrich, North Cleveland, Sebastopol, Lake Livingston State Park,
West Livingston and Leggett.

LAT...LON 3034 9508 3035 9521 3091 9525 3082 9473
TIME...MOT...LOC 2039Z 174DEG 14KT 3042 9514 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:20 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Aug 7, 2:20 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
220 PM CDT Tue Aug 7 2018

.AVIATION...
Water vapor imagery shows a well defined circulation and this
feature is moving very slowly west this morning and will likely
assist in convective initiation later this afternoon. Convective
temperatures are in the upper 80s and PW values are between 1.80 and
2.00 inches. Skies will clear this evening but feel there is some
potential for patchy fog toward sunrise at CXO and LBX. Clouds
expected to develop by 15z areawide and will carry a scattered deck
for now. Will not mention VCSH or VCTS on Wednesday as forecast
soundings show weak capping in the 850-700 mb layer and slightly
warmer convective temperatures. 43/SR

&&

.UPDATE...
The Sabine River Valley region remains under a height weakness
channel as evidenced by this morning's weak convection rotating
just off the southwestern Louisiana coastline. Little movement of
this weakly sheared area as storms fire within Vermilion and
Iberia Parishes. Over our area, showers are beginning to develop
in eastern Harris County as well as Angleton-Lake Jackson and
points just offshore of San Luis Pass. Expect a similar day to
yesterday where roughly 40 percent of us will pick up measurable
rain, most under a quarter of an inch with a few spots possibly
picking up a quick inch within stronger, more organized storm
cells. It is difficult to determine the location of near term
precipitation initialization so have taken a stab at it with
higher coastal county POPs through noon...transitioning activity
into the middle tier counties this afternoon. No deviation from
recent temperature trends with any community receiving rain quickly
falling from near 90 F into the upper 70s to lower 80s. Mainly
clear Wednesday morning with more maritime cloud cover and patchy
short-lived inland fog where near sunrise temperatures cool into
the lower 70s. 31

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      96  74  97  75  97 /  30  10  20  10  30
Houston (IAH)              92  76  94  76  94 /  40  10  30  10  40
Galveston (GLS)            88  81  89  81  88 /  30  20  30  20  40

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

Discussion...31
Hazardous weather outlook, Aug 7, 11:11 AM CDT, 4 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Houston/Galveston TX
1111 AM CDT Tue Aug 7 2018

TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313-
335>338-436>438-081615-
Austin-Brazoria Islands-Brazos-Burleson-Chambers-Coastal Brazoria-
Coastal Galveston-Coastal Harris-Coastal Jackson-
Coastal Matagorda-Colorado-Fort Bend-
Galveston Island and Bolivar Peninsula-Grimes-Houston-
Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson-
Inland Matagorda-Madison-Matagorda Islands-Montgomery-
Northern Liberty-Polk-San Jacinto-Southern Liberty-Trinity-Walker-
Waller-Washington-Wharton-
1111 AM CDT Tue Aug 7 2018

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ330-335-350-355-370-375-081615-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Galveston Bay-Matagorda Bay-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
1111 AM CDT Tue Aug 7 2018

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Aug 7, 2:57 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
257 PM CDT TUE AUG 7 2018

TXZ178-199-200-072045-
San Jacinto TX-Northern Liberty TX-Montgomery TX-
257 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONTGOMERY...
SOUTHEASTERN SAN JACINTO AND NORTHWESTERN LIBERTY COUNTIES UNTIL 345
PM CDT...

At 256 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cleveland, moving north at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Cleveland, Shepherd, Roman Forest, Plum Grove, Tarkington Prairie,
Romayor and Rye.

LAT...LON 3046 9472 3015 9504 3016 9509 3017 9510
      3016 9510 3017 9514 3051 9503
TIME...MOT...LOC 1956Z 198DEG 22KT 3031 9501
Special weather statement, Aug 7, 3:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
339 PM CDT TUE AUG 7 2018

TXZ164-178-179-199-200-072130-
San Jacinto TX-Northern Liberty TX-Polk TX-Montgomery TX-Trinity TX-
339 PM CDT TUE AUG 7 2018

...SPECIAL WEATHER STATEMENT...

At 339 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cleveland, moving north at 20 mph.

Winds in excess of 35 mph will be possible with this storm.

Locations impacted include...
Cleveland, Livingston, Shepherd, Onalaska, Coldspring, Point Blank,
Goodrich, North Cleveland, Sebastopol, Lake Livingston State Park,
West Livingston and Leggett.

LAT...LON 3034 9508 3035 9521 3091 9525 3082 9473
TIME...MOT...LOC 2039Z 174DEG 14KT 3042 9514

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 2:57 PM CDTSpecial Weather StatementHGXLiberty48 min
Aug 7, 4:30 PM CDTSpecial Weather StatementHGXPolk, Trinity45 min

Nearby

Special Weather Statements in Texas, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.